Alert archive / Kansas / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at Aug 29, 2016, 11:46 AM CDT for 13 counties in Kansas. It took effect at Aug 29, 2016, 5:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 11:46 AM CDT (16:46 UTC)
- In effect from
- Aug 29, 2016, 5:00 PM CDT
- Expired
- Aug 30, 2016, 11:56 PM CDT
- In force
- 31 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WGUS63 KTOP 291646 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 1146 AM CDT MON AUG 29 2016 KSZ008>011-020>023-034-300100- /O.NEW.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE- OTTAWA- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...MINNEAPOLIS...BENNINGTON 1146 AM CDT MON AUG 29 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL...NEMAHA... POTTAWATOMIE AND RILEY. * FROM 5 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
786 WGUS63 KTOP 292002 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 302 PM CDT MON AUG 29 2016 KSZ012-024-301200- /O.EXA.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-JACKSON- INCLUDING THE CITIES OF...HIAWATHA...HORTON...HOLTON 302 PM CDT MON AUG 29 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...BROWN AND JACKSON. * FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH 7 PM CDT TUESDAY. * SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ008>011-020>023-034-301200- /O.CON.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE- OTTAWA- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...CONCORDIA...CLAY CENTER... MANHATTAN...WAMEGO...ST. MARYS...MINNEAPOLIS...BENNINGTON 302 PM CDT MON AUG 29 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. * FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH 7 PM CDT TUESDAY. * SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
594 WGUS63 KTOP 300838 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 338 AM CDT TUE AUG 30 2016 KSZ008>012-020>024-034-310000- /O.CON.KTOP.FF.A.0005.000000T0000Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA... CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON... MINNEAPOLIS...BENNINGTON 338 AM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. * THROUGH 7 PM CDT THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. THE GROUND REMAINS SATURATED FROM PREVIOUS HEAVY RAINFALL ACROSS THE WATCH AREA. AN ADDITIONAL 1 TO 2 INCHES OR MORE OF RAINFALL IS POSSIBLE THROUGH EARLY THIS EVENING. THIS ADDITIONAL RAIN COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
262 WGUS63 KTOP 302023 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 323 PM CDT TUE AUG 30 2016 KSZ011-012-024-302130- /O.CAN.KTOP.FF.A.0005.000000T0000Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...SABETHA...SENECA...HIAWATHA...HORTON... HOLTON 323 PM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS HAS BEEN CANCELLED. WHILE ADDITIONAL RAIN AND THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...THE THREAT FOR EXCEPTIONALLY HEAVY RAIN WILL BE LOWER AND THE FLASH FLOOD POTENTIAL IS MINIMAL IN FAR NORTHEAST KANSAS. $$ KSZ035-036-310500- /O.EXB.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKINSON-GEARY- INCLUDING THE CITIES OF...ABILENE...HERINGTON...JUNCTION CITY 323 PM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL KANSAS AND EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...DICKINSON. IN EAST CENTRAL KANSAS...GEARY. * UNTIL MIDNIGHT CDT TONIGHT * SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE HEAVIEST STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR. FLASH FLOODING MAY DEVELOP IN AREAS WHERE THESE STORMS PERSIST FOR MULTIPLE HOURS, WHICH WILL BE POSSIBLE DUE TO SLOW STORM MOTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ008>010-020>023-034-310500- /O.EXT.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...CONCORDIA...CLAY CENTER...MANHATTAN...WAMEGO... ST. MARYS...MINNEAPOLIS...BENNINGTON 323 PM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL...POTTAWATOMIE AND RILEY. * UNTIL MIDNIGHT CDT TONIGHT * SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE HEAVIEST STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR. FLASH FLOODING MAY DEVELOP IN AREAS WHERE THESE STORMS PERSIST FOR MULTIPLE HOURS, WHICH WILL BE POSSIBLE DUE TO SLOW STORM MOTION. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST TWO DAYS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
193 WGUS63 KTOP 310456 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 1156 PM CDT TUE AUG 30 2016 KSZ008>010-020>023-034>036-310600- /O.CAN.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY- INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER... CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS... FRANKFORT...CONCORDIA...CLAY CENTER...MANHATTAN...WAMEGO... ST. MARYS...MINNEAPOLIS...BENNINGTON...ABILENE...HERINGTON... JUNCTION CITY 1156 PM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. WHILE HEAVY RAINS HAVE MOVED OUT OF THESE AREAS...ADDITIONAL STORMS ARE STILL POSSIBLE OVERNIGHT FOR ALL OF NORTHEAST KANSAS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 6:44 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 29, 6:44 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 644 AM CDT MON AUG 29 2016 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 328 AM CDT MON AUG 29 2016 Will be starting this forecast with persistence in mind with only small changes in conditions from Sunday. Modest southwest flow persists aloft with forecast 500-700mb winds still in the 10-15kt range and precipitable water levels around 1.75". Slightly weaker lapse rates aloft are suggested however from somewhat cooler temps around 850mb. This could contribute to a more active afternoon in terms of precip coverage with even less CIN expected though instability should be somewhat weaker. The weak shear will should again keep severe storms limited to the pulse variety with slow storm motions bringing an heavy rain threat to any persistent storms. Have kept pops in the chance range peaking in the late afternoon but almost the entire area has a mentionable chance throughout this forecast given the deep moisture. Will also need to monitor ground fog potential in the weak winds and still moist soil conditions but at least periodic cloud should prevent widespread visibility problems. Highs in the mid and upper 80s should be the rule with lows again around 68. .LONG TERM...(Tuesday through Sunday) Issued at 328 AM CDT MON AUG 29 2016 Weak flow aloft and ample moisture will continue across the area Tuesday and Wednesday. Precipitable water values remain in the 1.5 to 2 inch range across northeast Kansas. Vorticity maximum will be near the area Tuesday into Wednesday and is forecast to weaken through the day on Wednesday across northeast Kansas. Diurnal showers and thunderstorms will move little with weak flow resulting in locally heavy rainfall. Models show moderate moisture transport into eastern Kansas Tuesday and Tuesday night before weakening on Wednesday which will sustain convection through the overnight hours. An upper level ridge build across the Plains Wednesday night with high pressure at the surface building in from the north by Thursday morning. Expect a dry period for Thursday and Friday. Southwest flow develops across the Central Plains next weekend as an upper level trough deepens across the western CONUS. Embedded waves will eject northeastward across the area along with increasing southerly flow and moisture transport. This will bring a chance for thunderstorms back into the forecast from late Friday night through the weekend. Highs will be in the 80s with lows mainly in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 644 AM CDT MON AUG 29 2016 Will keep VCTS mention during main period of concern but confidence in TS impacting all sites is low. Impacts would likely be brief in reduced visibilities if they do enter the terminals. Will need to continue to watch for BR/FG development at the end of the forecast. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...65 LONG TERM...53 AVIATION...65
Hazardous weather outlook, Aug 29, 4:41 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 441 AM CDT MON AUG 29 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-300945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 441 AM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE GREATEST CHANCES WILL BE IN THE AFTERNOON AND EVENING HOURS...WITH MINOR POTENTIAL FOR A FEW OF THE STORMS TO PRODUCE WINDS UP TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. LOCALLY HEAVY AMOUNTS OF RAIN ARE ALSO POSSIBLE...WHICH COULD LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY THROUGH WEDNESDAY NIGHT. THE POTENTIAL FOR REPEAT ROUNDS OF STORMS MAY LEAD TO AREAS OF HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Aug 29, 8:29 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
829 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN 7 S NARKA 39.86N 97.43W
08/29/2016 E4.25 INCH REPUBLIC KS PUBLIC
STORM TOTAL RAINFALL. NO FLOODING REPORTED IN THE AREA.
&&
JPLocal storm report, Aug 29, 8:30 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN 3 SE NARKA 39.93N 97.39W
08/29/2016 E5.75 INCH REPUBLIC KS PUBLIC
STORM TOTAL RAINFALL.
&&
JPLocal storm report, Aug 29, 8:32 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
832 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLOOD HADDAM 39.86N 97.30W
08/29/2016 WASHINGTON KS OTHER FEDERAL
3 BRIDGES ALONG MYERS CREEK STILL UNDERWATER. LOW WATER
CROSSINGS STILL FLOODED.
&&
KCLocal storm report, Aug 29, 8:38 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
838 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 1 SW HADDAM 39.85N 97.31W
08/29/2016 WASHINGTON KS PUBLIC
CONCORD ROAD IS CLOSED DUE TO HIGH WATER THAT IS COMING
OUT OF MYERS AND MILL CREEKS
&&
JPLocal storm report, Aug 29, 8:39 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
839 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLOOD HADDAM 39.86N 97.30W
08/29/2016 WASHINGTON KS PUBLIC
DEER ROAD AND 20TH ROADS ARE CLOSED DUE TO MILL AND MYERS
CREEKS BEING OUT OF THEIR BANKS
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:11 PM CDT | Areal Flood Advisory | TOP | Pottawatomie, Shawnee, Wabaunsee | 94 min |
| Aug 28, 8:16 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 17 min |
| Aug 28, 8:51 PM CDT | Areal Flood Advisory | TOP | Washington | 114 min |
| Aug 28, 9:25 PM CDT | Flash Flood Warning | TOP | Washington | 3 hr |
| Aug 28, 10:34 PM CDT | River Flood Warning | TOP | Washington | 34 hr |
| Aug 28, 10:46 PM CDT | Flash Flood Warning | TOP | Republic | 119 min |
| Aug 28, 11:55 PM CDT | Flash Flood Warning | TOP | Republic, Washington | 6 hr |
| Aug 29, 5:56 AM CDT | Areal Flood Warning | TOP | Republic, Washington | 4 hr |
| Aug 29, 10:26 AM CDT | Areal Flood Warning | TOP | Republic, Washington | 2 hr |
| Aug 29, 2:23 PM CDT | Special Weather Statement | TOP | Clay | 22 min |
| Aug 29, 2:56 PM CDT | Special Weather Statement | TOP | Republic | 34 min |
| Aug 29, 3:03 PM CDT | Special Weather Statement | TOP | Ottawa | 27 min |
| Aug 29, 4:56 PM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 2 hr |
Nearby
Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.